Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 26, 2008, 12:47 PM EST for Brooks County, Grady County, Thomas County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 12:47 PM EST (17:47 UTC)
- Expired
- Feb 26, 2008, 1:15 PM EST
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 8:39 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 26, 11:00 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 8:50 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 26, 8:50 AM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EST TUE FEB 26 2008
...SEVERE WEATHER EXPECTED TODAY WITH WINDY CONDITIONS THROUGH
WEDNESDAY...
...FREEZING TEMPERATURES EXPECTED WEDNESDAY NIGHT...
.UPDATE...LATEST WATER VAPOR/RUC H5 COMPOSITE SHOWS A VIGOROUS SHORT
WAVE TROUGH MOVING INTO THE WRN OH/TN VALLEYS. A 40-50 KT WSW LOW
LEVEL JET COMBINED WITH FAVORABLE UPPER DIFFLUENCE AHEAD OF THE
TROUGH IS SETTING THE STAGE FOR SEVERE WEATHER ACROSS MUCH OF THE
REGION TODAY. A COLD FRONT EXTENDS FROM NRN AL TO ERN LA WITH A
PREFRONTAL TROUGH JUST AHEAD OF THE COLD FRONT FROM NWRN GA TO THE
WRN FL PANHANDLE. A SQUALL LINE IS ORIENTED ALONG THIS SURFACE
TROUGH AND IS MOVING INTO A REGION OF MOIST UNSTABLE AIR MASS (MID
60F DEW POINTS SURGING NWD INTO SERN AL/ERN FL PANHANDLE). THIS
SQUALL LINE IS MOVING FAIRLY RAPIDLY EWD (50-60 KTS)...AND WILL
AFFECT OUR WRN ZONES BETWEEN 14Z AND 16Z...AND AREAS TO THE EAST
INTO THE AFTERNOON. HAVE COORDINATED WITH THE SPC...AND A SVR TSTM
WATCH WILL BE IN EFFECT FOR OUR ENTIRE CWFA UNTIL 20Z.
&&
.MARINE...EXERCISE CAUTION CONDITIONS CONTINUE AT BUOY 42039 AND
WINDS WILL PICK UP TO ADVISORY CRITERION LATER THIS MORNING. SEAS
WILL FOLLOW SHORTLY THEREAFTER. WE COULD EASILY SEE SUSTAINED WINDS
AROUND 25 KNOTS...ESPECIALLY BEHIND THE FRONT LATER TODAY AND
TONIGHT. WINDS WILL NOT DROP BELOW ADVISORY CRITERIA UNTIL WEDNESDAY
EVENING.
&&
.AVIATION...IFR CIGS AND MVFR/IFR VIS ARE STILL AFFECTING MOST OF
THE TAF SITES THIS MORNING...BUT CONDITIONS ARE IMPROVING QUICKLY AT
DHN OUT AHEAD OF THE SQUALL LINE. THESE IMPROVEMENTS WILL BE
SHORT-LIVED...AS THE STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
APPROACH THE AREA WITH FREQUENT LIGHTNING...WIND GUSTS OF 40 MPH OR
GREATER...TORRENTIAL DOWNPOURS...AND POSSIBLY SOME HAIL. THESE
STORMS WILL CONTINUE TO MARCH QUICKLY EASTWARD THROUGH THE MORNING
HOURS...AND EVENTUALLY IMPACT ALL OF THE TAF SITES FROM NW TO SE.
&&
.HYDROLOGY...MARIANNA CRESTED A FEW FEET ABOVE FLOOD STAGE...WITH
THE FLOOD WAVE TRAVELING DOWNSTREAM AND FLOODING ALTHA TODAY AND
LASTING INTO FRIDAY. BLOXHAM SHOULD BE CRESTING TODAY A FEW FEET
ABOVE FLOOD STAGE. HAVANA HAS CRESTED...BUT WILL CONTINUE TO
EXPERIENCE MODERATE FLOODING THROUGH THE END OF THE WEEK. AREAL
FLOODING CONTINUES IN SRN LEON COUNTY DUE TO MUNSON SLOUGH DRAINAGE.
TODAYS CONVECTION SHOULD PROGRESS EWD AT A DECENT CLIP...SO BASIN
AVERAGE QPF SHOULD REMAIN UNDER AN INCH. FOR MORE DETAILS ON THE
RIVERINE FLOODING...SEE THE NWS TALLAHASSEE WEB PAGE FOR THE LATEST
FLOOD WARNINGS AND RIVER FORECASTS PROVIDED THROUGH OUR LOCAL AHPS
SITE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 40 53 24 58 / 80 20 00 00 00
PANAMA CITY 70 41 53 35 60 / 90 10 00 00 00
DOTHAN 66 34 51 29 59 / 90 10 00 00 00
ALBANY 68 35 51 28 57 / 90 10 00 00 00
VALDOSTA 72 39 52 28 57 / 80 20 00 00 00
CROSS CITY 77 42 54 27 59 / 80 60 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.
RED FLAG WARNING FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY FROM 8 AM TODAY TO 7 PM EST WED ALL LEGS.
&&
JAMSKI/GOULDHazardous weather outlook, Feb 26, 5:48 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 548 AM EST TUE FEB 26 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-271100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 548 AM EST TUE FEB 26 2008 /448 AM CST TUE FEB 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... .DAY ONE...TODAY AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE ENTIRE FORECAST AREA...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL THE MAIN THREAT. HOWEVER...STORMS EARLY IN THE DAY WILL BE IN AN ENVIRONMENT OF SUFFICIENT LOW LEVEL SHEAR TO PRODUCE A THREAT FOR ISOLATED TORNADOES...ESPECIALLY IN ANY DISCRETE CELLS THAT DEVELOP AHEAD OF THE MAIN CONVECTIVE LINE. DEEP LAYER SHEAR PROFILES WILL BECOME MORE UNIDIRECTIONAL WITH TIME...BUT SPLITTING SUPERCELLS WILL REMAIN POSSIBLE WITH THE RIGHT MOVERS POSING THE TORNADO THREAT AND THE LEFT MOVERS A HAIL THREAT. THE STORMS WILL AFFECT SOUTHEAST ALABAMA AND CENTRAL PORTIONS OF THE FLORIDA PANHANDLE THIS MORNING...SOUTHWEST GEORGIA AND WESTERN PORTIONS OF THE FLORIDA BIG BEND AROUND MIDDAY...AND SOUTH CENTRAL GEORGIA AND THE EASTERN BIG BEND IN THE AFTERNOON AND EVENING HOURS. THE ENTIRE FRONTAL SYSTEM IS EXPECTED TO REMAIN PROGRESSIVE...THUS LIMITING THE IMPACT TO ALREADY SWOLLEN AREA RIVERS. MANY RIVERS REMAIN IN FLOOD ACROSS SOUTH GEORGIA AND NORTHWEST FLORIDA. CONSULT LOCAL FLOOD WARNINGS AND FLOOD STATEMENTS FOR RIVER CREST FORECASTS AND POTENTIAL FLOODING IMPACTS. WINDS OVER THE AREA WILL BE SUSTAINED AT 15 TO 20 MPH WITH GUSTS TO 30 MPH TODAY. THIS WILL POSE A HAZARD TO BOATERS ON AREA LAKES AND A LAKE WIND ADVISORY IS IN EFFECT FROM MID MORNING UNTIL JUST BEFORE SUNSET. THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. WINDS OVER THE GULF OF MEXICO ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS THIS MORNING IN THE PREFRONTAL ONSHORE FLOW...AND GET EVEN HIGHER AS FRONTAL PASSAGE SHIFTS WINDS TO THE NORTHWEST LATE TODAY AND TONIGHT. FINALLY...MUCH COLDER AIR WILL MOVE INTO THE REGION TONIGHT ON GUSTY NORTHWEST WINDS. WIND CHILL READINGS WILL DROP INTO THE LOWER TO MID 20S WEDNESDAY MORNING OVER SOUTHEAST ALABAMA AND PARTS OF SOUTHWEST GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WIDESPREAD FREEZE IS EXPECTED WEDNESDAY NIGHT...WITH FREEZE DURATIONS OF 6 TO 8 HOURS OVER RURAL INLAND AREAS. IN FACT...A HARD FREEZE WILL BE POSSIBLE IN THE NORMALLY COLDER AREAS OF THE FLORIDA BIG BEND AND SOUTH GEORGIA. COASTAL AND URBAN AREAS WILL NOT GET QUITE AS COLD. A LIGHT FREEZE IS ALSO EXPECTED THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Local storm report, Feb 26, 12:03 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1203 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG HAHIRA 30.99N 83.37W
02/26/2008 LOWNDES GA EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWN.
1150 AM TSTM WND DMG 1 S HAHIRA 30.98N 83.37W
02/26/2008 LOWNDES GA EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG U.S. HIGHWAY 41 SOUTH.
1151 AM TSTM WND DMG 1 S HAHIRA 30.98N 83.37W
02/26/2008 LOWNDES GA EMERGENCY MNGR
A DOWNED TREE BLOCKED THE INTERSECTION OF UNION AND HALL
ROADS.
&&
JAMSKILocal storm report, Feb 26, 12:04 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1204 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG FITZGERALD 31.71N 83.25W
02/26/2008 BEN HILL GA LAW ENFORCEMENT
TREES WERE DOWN ON NORTH MAIN STREET IN FITZGERALD.
&&
JAMSKILocal storm report, Feb 26, 12:33 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1233 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG THOMASVILLE 30.84N 83.98W
02/26/2008 THOMAS GA EMERGENCY MNGR
SEVERAL TREES DOWN COUNTYWIDE. SOME TOPS WERE TRISTED OFF
THE TREES. AN OLD BARN WAS DESTROYED. THE GREATEST SWATH
OF DAMAGE WAS FROM THE HWY 84 BYPASS TO COUNTY LINE ROAD
202.
&&
GOULDLocal storm report, Feb 26, 12:36 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1236 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG CLYATTVILLE 30.69N 83.32W
02/26/2008 LOWNDES GA FIRE DEPT/RESCUE
TREES KNOCKED DOWN. POSSIBLE TORNADO.
&&
GOULDSpecial weather statement, Feb 26, 12:37 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1237 PM EST TUE FEB 26 2008 GAZ146-157>159-261830- BROOKS-COLQUITT-GRADY-THOMAS- 1237 PM EST TUE FEB 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...COLQUITT... GRADY AND THOMAS COUNTIES... * UNTIL 130 PM EST AT 1230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHIGHAM...OR 6 MILES SOUTHWEST OF CAIRO... MOVING EAST AT 45 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST TUESDAY EVENING FOR NORTHERN FLORIDA AND SOUTHWESTERN GEORGIA. 85-GIBBS
Local storm report, Feb 26, 12:45 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG MADISON 30.47N 83.42W
02/26/2008 MADISON FL BROADCAST MEDIA
TREES DOWN AND DEBRIS REPORTED ALONG INTERSTATE 10
BETWEEN EXITS 252 AND 253 IN MADISON COUNTY. TREE DOWN
ALONG HIGHWAY 90 AND MLK BLVD.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:20 AM EST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Feb 26, 5:23 AM EST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 38 hr |
| Feb 26, 10:16 AM EST | River Flood Warning | TAE | Madison | 5 days |
| Feb 26, 10:33 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 42 min |
| Feb 26, 11:12 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 63 min |
| Feb 26, 11:20 AM EST | Special Marine Warning | TAE | 55 min | |
| Feb 26, 12:06 PM EST | Severe Thunderstorm Warning | TAE | Madison, Taylor | 54 min |
| Feb 26, 12:19 PM EST | Special Marine Warning | TAE | 56 min | |
| Feb 26, 12:27 PM EST | Severe Thunderstorm Warning | TAE | Taylor | 42 min |
| Feb 26, 12:58 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 31 min |
| Feb 26, 2:39 PM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 37 hr |
| Feb 26, 10:41 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Thomas | 34 min |
| Feb 26, 11:36 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 39 min |
| Feb 26, 11:55 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 35 min |
| Feb 26, 12:15 PM EST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 30 min |
| Feb 26, 12:28 PM EST | Tornado Warning | TAE | Lowndes | 17 min |
| Feb 26, 1:14 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 31 min |
| Feb 26, 8:52 AM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale | 23 min |
| Feb 26, 9:15 AM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale | 45 min |
| Feb 26, 9:34 AM EST | Severe Thunderstorm Warning | TAE | Henry | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.